# SDR 99ZZZX2077

- Difficulty date: May 3, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N234EM
- Make and model: Piper PA-28-181
- Aircraft serial: 287990183
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Balance Weight
- Part number: 9980303
- Condition: Loose
- Location: Horiz Stabilizer
- Part time: 2,249 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, THE BALANCE WEIGHT ASSEMBLY (99803-03) WAS FOUND LOOSE ON THE TUBE (69624-02).  WHEN THE BALANCE WEIGHT WAS REMOVED, THE BOLT HOLE THROUGH THE TUBE WAS FOUND ELONGATED ALTHOUGH THE BOLT WAS TIGHT.  THERE IS ONLY ONE BOLT THROUGH THE WEIGHT AND TUBE, AND OVER A PERIOD OF TIME AS THE WEIGHT DID NOT FIT TIGHTLY OVER THE TUBE, ALLOWED THE WEIGHT TO EVENTUALLY ELONGATE THE HOLE.
